I am currently taking 10mg of Lexapro once a day for GAD. I have been taking it for around 2 years and have gained 20lbs or so. I am a 21 year old woman and I work out at least 3 times a week for 45 minutes or more and I eat reasonably but I have not been able to lose the weight. Only about 5 pounds in 4 months..I want to ween myself off of Lexapro. But I was wondering about how long would it take someone like me to lose the weight after going off of it?
I understand about the weight gain. I've been there myself with it. Are you doing well on the Lexapro? If so, then you may want to think about staying on it. A few extra pounds is really worth it if your doing well on a med. If you do decide to quit taking it then your Dr should give you a tapering schedule. It's hard to say how fast you would lose the weight because we're all so different. I gained quite a bit more than you, on a different med, and it's taken me a long time to get it off. Your younger and have a lot less to lose than I did so it may come off pretty fast. Do you have another med in mind to help with your GAD? Remar
I have been taking Lexapro (20mg per day)now for some time. My doctor tapered me off it and tapered me on to Cymbalta which helps a lot with the depression. He has now moved me back to Lexapro as I can handle that much better. I was actually losing weight during these transitions (over about a year). However, I take a large number of medications related to a recent liver transplant. Changing anti-depression meds has been very beneficial for me but does nothing for my anxiety. So, my doctor has me taking Xanax (1 mg per day) along with the Lexapro, this combination seems to be working. However, the Xanax increases my appetite somewhat. Various drugs work differently for each individual. Check with your doctor about changing up to other anti-depressive and anxiety meds. I lost 30 pounds over the last six months by cutting out a lot of fat and carbs.
I would have to agree with remar. If the benefits of Lexapro outweight the disadvantages, then why come off of it? But if you do taper down, just ensure that you do it under the advice of your prescribing doctor. Keep us posted!
Thanks. It does work for me but when I started taking it, I was under a lot of stress at the time. My dad is actually a doctor so I ask him a lot of advice lol. But if I go off of it slowly and don't have bad withdrawal symptoms, hopefully I won't have to take it again or anything else. I've been keeping up with trying to lose this weight since January 2010 so we will see what happens once and if I go completely off of it. Thanks again :)
I've been on lexapro for 2 years. I am now 20lbs overweight. I eat well, excercise 5x a week. It's the only variable that I can isolate. I'm going and can't wait to see how much weight I will loose. I am reducing 10mg. to 5 for the next 2 weeks per, my doctor.
Please say a prayer that I loose the weight. Being on the meds and the weight gain is making me more depresssed and outweigh the benefits.It really helped when I needed it 2 years ago, but now I need to let it go.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.